In August 2017 there is some additional information about the increased risk of developing the eye or vision side effect NAION which is included in a recent drug label change for Viagra, Cialis, and Levitra.
As reported previously, the erectile dysfunction (ED) drugs Cialis (tadalafil), Levitra (vardenafil hydrochloride), and Viagra (sildenafil citrate) have been associated with a type of sudden vision loss called Nonarteritic Anterior Ischemic Optic Neuropathy (NAION).
In July 2005 the FDA ordered warnings be put on the package insert labels of these ED drugs, or impotence drugs, to the effect that some users of Cialis, Levitra, and Viagra have developed NAION, a form of blindness. At the same time, however, the FDA stated that it is impossible at present to know if NAION is a side effect of these ED drugs, or an unrelated medical condition.
In June 2006 Health Canada issued a Public Communication alerting Canadians that the drug companies Eli Lilly (Cialis), Bayer (Levitra), and Pfizer (Viagra) were in the process of sending a so-called “Dear Doctor” letter to inform healthcare providers in Canada about changes to the respective package insert, or label, for these drugs regarding this vision loss, or NAION, side effect.
We will continue to monitor the safety profile of Viagra, Cialis, and Levitra as regard the vision-loss condition NAION as well as other possible ED drugs side effects.[Read article in full at original source]
Strictly Confidential, No Obligation.